Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Child has large blue veins on calves. Cause?

Hi, I just noticed very large, blue veins on my 12 year old son s calves. I can say for sure that he either developed this today or within the last couple days. What could be causing this? I think he is a bit young for varicose veins . There are some clusters of large veins towards the front of his shoulders that appear more visible. However, they were always somewhat visible. Thank you!
Asked On : Wed, 13 Mar 2013
Answers:  1 Views:  272
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Pediatrician 's  Response
Hi ,
Thank you for your query.
Do not panic.
This is a normal phenonmenon in adolescence when the body suddenly starts growing .
The veins will be prominent and look large for age.
If they are not tortuous,inflammed or discoloured with skin changes there is no reason to worry.
Consult your doctor if the problem persists.
If you have any further queries you are free to consult me.
Hope this answers your query.
Wishing a speedy recovery.
Have a nice day.
Answered: Wed, 13 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor